Alert archive / Oregon / Storm Warnings in 2016

Storm Warning 1, NWS Portland, OR

January 12, 2016

NWS Portland, OR issued this storm warning at Jan 12, 2016, 6:50 AM PST. It took effect at Jan 12, 2016, 1:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 6:50 AM PST (14:50 UTC)
In effect from
Jan 12, 2016, 1:00 PM PST
Expired
Jan 12, 2016, 9:00 PM PST
In force
8 hr
Issued by
NWS Portland, OR

The text

As transmitted.

587 
WHUS76 KPQR 121450
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
650 AM PST TUE JAN 12 2016

PZZ275-122300-
/O.UPG.KPQR.GL.W.0004.000000T0000Z-160113T0500Z/
/O.NEW.KPQR.SR.W.0001.160112T2100Z-160113T0500Z/
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
650 AM PST TUE JAN 12 2016

...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING. 

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT INCREASING TO 30
  TO 40 KT WITH GUSTS 45 TO 50 KT THIS AFTERNOON AND EVENING.

* SEAS...COMBINED SEAS NEAR 13 TO 15 FT WITH A DOMINANT PERIOD OF
  15 SECONDS...INCREASING TO 15 TO 18 FT THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ255-122300-
/O.UPG.KPQR.GL.W.0004.160112T2100Z-160113T0500Z/
/O.NEW.KPQR.SR.W.0001.160112T2100Z-160113T0500Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
650 AM PST TUE JAN 12 2016

...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING. 

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT INCREASING TO 30
  TO 40 KT WITH GUSTS 45 TO 50 KT THIS AFTERNOON AND EVENING.

* SEAS...COMBINED SEAS NEAR 13 TO 15 FT WITH A DOMINANT PERIOD OF
  15 SECONDS...INCREASING TO 15 TO 17 FT THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ270-122300-
/O.CON.KPQR.GL.W.0004.000000T0000Z-160113T0500Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
650 AM PST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT INCREASING TO 20
  TO 30 KT WITH GUSTS TO 40 KT THIS AFTERNOON AND EVENING. 

* SEAS...COMBINED SEAS NEAR 13 TO 15 FT WITH A DOMINANT PERIOD 
  OF 15 SECONDS...INCREASING TO 15 TO 17 FT THIS AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-122300-
/O.CON.KPQR.GL.W.0004.160112T2100Z-160113T0500Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
650 AM PST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WINDS...SOUTH TO SOUTHEAST 10 TO 20 KT WITH GUSTS TO 25 KT... 
  INCREASING TO 20 TO 30 WITH GUSTS TO 35 KT THIS AFTERNOON AND 
  EVENING. 

* SEAS...COMBINED SEAS NEAR 13 TO 15 FT WITH A DOMINANT PERIOD 
  OF 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-122300-
/O.CON.KPQR.RB.Y.0011.000000T0000Z-160113T1200Z/
COLUMBIA RIVER BAR-
650 AM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST WEDNESDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...COMBINED SEAS 12 TO 14 FT.

* FIRST EBB...16 FT WITH BREAKERS DURING THE EBB AROUND 615 AM 
  THIS MORNING. 

* SECOND EBB...17 FT WITH BREAKERS DURING THE EBB AROUND 615 PM 
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
179 
WHUS76 KPQR 121637
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
837 AM PST TUE JAN 12 2016

PZZ270-130045-
/O.CON.KPQR.GL.W.0004.000000T0000Z-160113T0500Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
837 AM PST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS TO 45 KT THIS AFTERNOON
  AND EVENING.

* SEAS...COMBINED SEAS NEAR 13 TO 15 FT WITH A DOMINANT PERIOD 
  OF 15 SECONDS...INCREASING TO 15 TO 17 FT THIS AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-130045-
/O.CON.KPQR.GL.W.0004.160112T2100Z-160113T0500Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
837 AM PST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS TO 45 KT THIS EVENING.

* SEAS...COMBINED SEAS NEAR 13 TO 15 FT WITH A DOMINANT PERIOD 
  OF 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ255-275-130045-
/O.CON.KPQR.SR.W.0001.160112T2100Z-160113T0500Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
837 AM PST TUE JAN 12 2016

...STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WINDS...SOUTH WIND RISING TO 30 TO 40 KT WITH GUSTS 50 KT THIS
  AFTERNOON AND EVENING.

* SEAS...COMBINED SEAS NEAR 13 TO 15 FT WITH A DOMINANT PERIOD 
  OF 15 SECONDS...INCREASING TO 15 TO 18 FT THIS AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-130045-
/O.EXT.KPQR.RB.Y.0011.000000T0000Z-160113T2300Z/
COLUMBIA RIVER BAR-
837 AM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR NOW IN
EFFECT UNTIL 3 PM PST WEDNESDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...COMBINED SEAS 12 TO 14 FT.

* FIRST EBB... 17 FT WITH BREAKERS DURING THE VERY STRONG EBB
  AROUND 615 PM THIS EVENING.

* SECOND EBB...15 FT WITH BREAKERS DURING THE EBB AROUND 7 AM WED
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

HTTP://WWW.WEATHER.GOV/PORTLAND
004 
WHUS76 KPQR 122242
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
242 PM PST TUE JAN 12 2016

PZZ250-270-130500-
/O.CON.KPQR.GL.W.0004.000000T0000Z-160113T0500Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
242 PM PST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 KT WITH GUSTS TO 45 KT IN
  THE EVENING...BECOMING WEST 10 TO 15 KT WITH GUSTS TO 20 KT
  AFTER MIDNIGHT.

* SEAS...COMBINED SEAS 13 TO 15 FT WITH A DOMINANT PERIOD OF 14
  SECONDS...BUILDING TO 17 FT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ255-275-130500-
/O.CON.KPQR.SR.W.0001.000000T0000Z-160113T0500Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
242 PM PST TUE JAN 12 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...SOUTH 35 TO 40 KT WITH GUSTS TO 55 KT IN THE
  EVENING...BECOMING NORTHWEST 10 TO 15 KT AFTER MIDNIGHT.

* SEAS...COMBINED SEAS 13 TO 15 FT WITH A DOMINANT PERIOD 14
  SECONDS...BUILDING TO 19 FT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ210-130645-
/O.CON.KPQR.RB.Y.0011.000000T0000Z-160113T2300Z/
COLUMBIA RIVER BAR-
242 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR REMAINS IN
EFFECT UNTIL 3 PM PST WEDNESDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...COMBINED SEAS 12 TO 14 FT.

* FIRST EBB...17 FT WITH BREAKERS DURING THE VERY STRONG EBB
  AROUND 615 PM THIS EVENING.

* SECOND EBB...16 FT WITH BREAKERS LIKELY DURING THE EBB AROUND 7
  AM WED MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

HTTP://WWW.WEATHER.GOV/PORTLAND
041 
WHUS76 KPQR 130510
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
910 PM PST TUE JAN 12 2016

PZZ250-270-131315-
/O.EXP.KPQR.GL.W.0004.000000T0000Z-160113T0500Z/
/O.NEW.KPQR.SI.Y.0006.160113T0510Z-160113T0900Z/
/O.NEW.KPQR.SW.Y.0007.160113T0510Z-160114T1800Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
910 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 AM PST WEDNESDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
10 AM PST THURSDAY. 

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT...BECOMING
  WEST 10 TO 15 KT WITH GUSTS TO 20 KT AFTER MIDNIGHT.

* SEAS...COMBINED SEAS 13 TO 15 FT WITH A DOMINANT PERIOD OF 11
  SECONDS...SUBSIDING TO 10 TO 13 FT WEDNESDAY NIGHT...BEFORE
  BUILDING BACK TO 13 TO 15 FT THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ255-275-131315-
/O.EXP.KPQR.SR.W.0001.000000T0000Z-160113T0500Z/
/O.NEW.KPQR.SI.Y.0006.160113T0510Z-160113T0900Z/
/O.NEW.KPQR.SW.Y.0007.160113T0510Z-160114T1800Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
910 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 AM PST WEDNESDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
10 AM PST THURSDAY. 

* WINDS...SOUTH 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT BEFORE
  MIDNIGHT...THEN NORTHWEST 10 TO 15 KT.

* SEAS...COMBINED SEAS 15 TO 18 FT WITH A DOMINANT PERIOD 11
  SECONDS...SUBSIDING TO 13 TO 15 FT. 

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-131315-
/O.EXT.KPQR.RB.Y.0011.000000T0000Z-160114T1800Z/
COLUMBIA RIVER BAR-
910 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 AM
PST THURSDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...COMBINED SEAS 11 TO 13 FT.

* FIRST EBB...15 FT WITH BREAKERS DURING THE EBB AROUND 7 AM WED
  MORNING.

* SECOND EBB...15 FT WITH BREAKERS LIKELY DURING THE STRONG EBB
  AROUND 7 PM WED EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Jan 12, 2:50 AM PST, 4 hours earlier.

Area forecast discussion, Jan 12, 2:50 AM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
250 AM PST TUE JAN 12 2016

.SYNOPSIS...SHAPING UP TO BE A DAMP WEEK ACROSS THE REGION...WITH A
FRONT ARRIVING ABOUT EVERY 18 TO 24 HOURS. THESE FRONTS WILL BRING
OCCASIONAL RAIN AND CASCADE SNOW ALL THE WAY THROUGH NEXT WEEKEND...
ALONG WITH GUSTY COASTAL WINDS. MILD AIR HAS PUSHED SNOW LEVELS ABOVE
THE CASCADE PASSES TONIGHT...THOUGH THERE MAY BE A FEW POCKETS OF
FREEZING RAIN IN SOME CASCADE VALLEYS OR PASSES. SNOW LEVELS WILL
REMAIN ABOVE PASS LEVEL UNTIL WEDNESDAY...THEN DROP BACK TO 3000 FEET
AS COOLER AIR ARRIVES LATE WED THROUGH FRI.

&&

.SHORT TERM...MODELS INDICATING PATTERN BECOMING MORE PROGRESSIVE
DURING THE NEXT FEW DAYS. UPPER TROUGH OUT NEAR 140W W THIS MORNING
IS DEEPER THAN THE PAST FEW WEAKER SYSTEMS...AND EXPECTED TO SLOWLY
MOVE E THROUGH WED...EVENTUALLY REACHING THE COAST BY WED NIGHT.
MOIST MID LEVEL ISENTROPIC LIFT SEEN ALONG THE 300K ISENTROPE WAS
SPREADING SOME LIGHT RAIN INLAND EARLY THIS MORNING...PRIMARILY
OVER THE N PART OF THE FORECAST AREA..IN A SW FLOW. POCKETS OF
FREEZING DURFACE TEMPS HAVE REMAINED IN THE VALLEYS OF THE S WA
CASCADES S THROUGH THE CENTRAL GORGE AND INTO THE HOOD RIVER VALLEY.
PRESSURE GRADIENTS REMAINED OFFSHORE THROUGH THE GORGE THIS
MORNING...AROUND 5 MB BETWEEN KPDX AND KDLS...AND WILL REMAIN
OFFSHORE THROUGH THE DAY. THIS COULD MAKE IT DIFFICULT FOR TEMPS TO
RISE MUCH IN THE GORGE TODAY AND THE PROTECTED CASCADE VALLEYS.
WHILE NOT ALL AREAS WERE BELOW FREEZING...WILL NEED TO ISSUE A
FREEZING RAIN ADVISORY FOR THESE AREAS THROUGH AT LEAST MIDDAY
FOR THE POCKETS OF FREEZING RAIN. THERE IS A POSSIBILITY FOR
FREEZING RAIN TO LAST INTO THE AFTERNOON...BUT FOR NOW WOULD PREFER
TO SEE HOW TEMPS REACT THIS MORNING AS THE RAIN PICKS UP BEFORE
GOING WITH A LONGER RANGE ADVISORY.

AS A SURFACE TROUGH APPROACHES THE COAST LATE IN THE DAY...A NARROW
BAND OF SUB TROPICAL MOISTURE WILL BE PULLED UP INTO THE SYSTEM.
THIS WILL BRING THE POTENTIAL FOR HEAVIER RAIN LATE IN THE DAY AND
INTO THE EVENING. SNOW LEVELS WILL RISE WELL ABOVE PASSES LATE TODAY
INTO TONIGHT IN THE SW FLOW...WITH H8 TEMPS PEAKING AROUND 4 TO 5
DEG C. MODELS IN GOOD AGREEMENT IN MOVING THE SURFACE TROUGH ACROSS
THE FORECAST AREA WED MORNING...TURNING THE RAIN TO A MORE SHOWERY
AIR MASS. A SECONDARY SHORTWAVE ON THE BACKSIDE OF THE MAIN UPPER
TROUGH WILL BRING THE COOLEST AIR ALOFT ACROSS WED EVENING. MODEL
SOUNDINGS SUGGEST LOW LEVEL BASED INSTABILITY DEEP ENOUGH TO INCLUDE
A MENTION FOR THUNDER COASTAL AREAS WED EVENING WITH THE COLD POOL
ALOFT MOVING ACROSS.

AFTER SHORT BREAK BETWEEN SYSTEMS WED NIGHT...POPS BACK UP TO
CATEGORICAL THU AS THE NEXT SYSTEM APPROACHES THE COAST.
MODEL MOISTURE CROSS SECTIONS SHOW DEEP MOISTURE MOVING BACK INTO
THE REGION DURING THE DAY THU AS THE FLOW ALOFT TURNS TO THE SW AND
FIRST SHORT WAVES ASSOCIATED WITH THE UPPER LOW OFFSHORE MOVE
THROUGH. THIS SYSTEM WILL NOT BE AS WARM AS THE ONE TONIGHT...
MEANING PRECIPITATION WILL FALL AS SNOW IN THE CACADES.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS. THURSDAY NIGHT
THROUGH MONDAY...RAIN THU EVENING WILL TRANSITION TO SHOWERS BY LATE
THU EVENING. ALL MODELS CONTINUE TO SHOW TREND OF UNSETTLED WEATHER
THIS WEEKEND INTO NEXT WEEK. MAY SEE A BREAK ON FRI...WITH JUST A
FEW SHOWERS...BUT RAIN THREAT RETURNS FRI NIGHT. WHILE NOT ALL THAT
IMPRESSIVE IT DOES APPEARS THAT TREND TO CONTINUE BOOSTING OF QPF
THIS WEEKEND WILL BE WARRANTED. SNOW LEVELS WILL RISE A BIT...BUT
REMAIN BETWEEN 4500 AND 5500 FEET FOR THE COMING WEEKEND.
&&

.AVIATION...A WIDE VARIETY OF CONDITIONS BEING OBSERVED ACROSS THE
REGION THIS MORNING. IFR FOG AND LOW STRATUS OVER THE CENTRAL AND
SOUTHERN WILLAMETTE VALLEY...AND MORE SHELTERED NORTHERN VALLEY
LOCATIONS SUCH AS KHIO...SHOULD REMAIN THROUGH AT LEAST 18Z...THEN
LIFT TO VFR BY EARLY AFTERNOON. CONDITIONS LIKELY TO REMAIN VFR
AT THE COAST AND MOST OF THE NORTHERN INTERIOR THROUGH THE
MORNING HOURS AS OFFSHORE FLOW STRENGTHENS. AN OCCLUDED FRONT WILL
SPREAD INCREASING RAIN AND LIKELY MVFR CIGS ONTO THE COAST AFTER
18Z. EXPECT STEADIER RAIN TO SPREAD INLAND DURING THE
AFTERNOON...WITH MVFR VSBYS POSSIBLE.

EAST WINDS GUSTING 30 TO 35 KT THROUGH THE GORGE AND NEAR KTTD
TODAY. THE CENTRAL OREGON COAST MAY GET A BURST OF SOUTH WINDS
WITH GUSTS UP TO 45 KT LATE THIS AFTERNOON THROUGH EARLY THIS
EVENING.

KPDX AND APPROACHES...EXPECT MAINLY VFR CONDITIONS THROUGH THIS
MORNING. STEADIER RAIN TO MOVE IN THIS AFTERNOON...WITH MVFR VSBYS
POTENTIALLY DEVELOPING. PYLE

&&

.MARINE...AN OCCLUDED FRONT OFFSHORE WILL APPROACH THE WATERS
TODAY. GALE FORCE SOUTHERLY WINDS EXPECTED OVER THE OUTER WATERS
THROUGH MUCH OF THE DAY AHEAD OF THE FRONT...AND A GALE WARNING
IS NOW IN EFFECT. A WAVE IS EXPECTED TO TRAVEL UP ALONG THE FRONT
THIS AFTERNOON AND EARLY EVENING. THIS FEATURE WILL BRING AN
UPTICK IN WINDS...WITH THE LATEST FCST MODELS INDICATING GUSTS OF
45 TO 50 KT ARE POSSIBLE OVER THE CENTRAL OREGON WATERS. THE
MODELS ARE ALSO SUGGESTING THE POTENTIAL FOR A COASTAL JET DURING
THIS TIME PERIOD...AND HAVE DECIDED TO EXTEND THE GALE WARNING TO
THE INNER WATERS STARTING AT 21Z TUE. THE OCCLUDED FRONT WILL PUSH
ONSHORE LATER TONIGHT INTO WED MORNING...WITH WINDS DROPPING OFF
CONSIDERABLY BEHIND THE FRONT. WINDS TO REMAIN BELOW 20 KT WED.
THEN ANOTHER FRONT MAY BRING A CHANCE FOR MORE GALE FORCE WINDS ON
THU. THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE THROUGH THE
WEEKEND.

SEAS WILL FLUCTUATE BETWEEN 13 AND 15 FT THROUGH TODAY...ALTHOUGH
THEY MAY GET A LITTLE HIGHER OVER THE CENTRAL OREGON WATERS LATER
THIS AFTERNOON AND EVENING DURING THE PERIOD OF STRONGEST WINDS.
SEAS THEN SUBSIDE INTO THE LOW TEENS WED. A COUPLE OF STRONG LOWS
MOVING ACROSS THE PACIFIC LATE IN THE WEEK WILL PRODUCE LARGER
SEAS THIS WEEKEND...POSSIBLY EXCEEDING 20 FT. PYLE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZING RAIN ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CENTRAL
     COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY.

WA...FREEZING RAIN ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CENTRAL
     COLUMBIA RIVER GORGE-SOUTH WASHINGTON CASCADES.

PZ...GALE WARNING UNTIL 9 PM PST THIS EVENING FOR WATERS FROM CAPE
     SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS
     FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 AM PST
     WEDNESDAY.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING
     FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD
     OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE
     OR OUT 10 NM.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:12 AM PSTWinter Weather AdvisoryPQR39 hr
Jan 12, 3:12 AM PSTFreezing Rain AdvisoryPQR8 hr
Jan 12, 11:44 AM PSTHigh Wind WarningPQR8 hr

Nearby

Storm Warnings in Oregon, 2016Every storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.